Massachusetts, 2013Damaging Winds in Massachusetts, July 18, 2013
July 18, 2013 · NWS ALY · 2 events in 1 county or zone
A very warm and humid air mass was in place on Thursday, July 18th. With temperatures exceeding 90 degrees, the atmosphere was very unstable.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very warm and humid air mass was in place on Thursday, July 18th. With temperatures exceeding 90 degrees, the atmosphere was very unstable. A weak upper level disturbance passed to the north of the area across southern Canada. Isolated thunderstorms developed during the afternoon and evening hours. One of these thunderstorms grew tall enough to become severe, producing wind damage in Berkshire County. Thunderstorm activity diminished in the evening with the loss of daytime heating as the weak upper level disturbance moved away from the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 18, 4:02 PM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 18, 4:02 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
502 PM EDT THU JUL 18 2013
.SYNOPSIS...
HAZY...HOT AND HUMID WITH A CHANCE FOR THUNDERSTORMS INTO THIS
EVENING. THE HEAT AND HUMIDITY WILL PERSIST INTO THE SATURDAY. A
STRONG COLD FRONT WILL APPROACH ON SATURDAY TRIGGERING NUMEROUS
THUNDERSTORMS. A MORE SEASONABLE AIR MASS WILL BE USHERED INTO THE
REGION WITH THE PASSAGE OF THE COLD FRONT SATURDAY NIGHT AND
EARLY SUNDAY MORNING.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HEAT ADVISORIES REMAIN IN EFFECT UNTIL 7 PM UP THE HUDSON VALLEY
INTO THE SARATOGA/GLENS FALLS AREA AND FOR THE SOUTHERN TACONICS AND
LITCHFIELD COUNTY.
THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE INTO
THIS EVENING ESPECIALLY ACROSS THE SOUTHERN ADIRONDACKS INTO
SOUTHERN VERMONT. ATMOSPHERE IS VERY UNSTABLE WITH SURFACE CAPE
VALUES OF 2500 TO 3500 J/KG ACROSS THE AREA. WILL KEEP ENHANCED
WORKING IN THE FORECAST INTO EARLY THIS EVENING. HAVE ALSO MENTIONED
HEAVY RAINFALL WITH PRECIPITABLE WATER OF 1.63 INCHES ON THE 18Z
ALBANY SOUNDING. MODEL GUIDANCE INDICATES CONVECTION WILL WEAKEN AND
DIMINISH THIS EVENING WITH LOSS OF HEATING AND PASSAGE OF MID LEVEL
SHORT WAVE ACROSS EASTERN CANADA.
IT WILL BE ANOTHER WARM AND MUGGY NIGHT WITH LOWS IN THE MID 60S TO
LOWER 70S.
NOTE: THE LOW TEMPERATURE EARLY THIS MORNING AT ALBANY ONLY DROPPED
TO 77 DEGREES. IF THIS HOLDS FOR THE LOW TEMPERATURE FOR THE
DAY...IT WILL BREAK THE RECORD HI MIN FOR THE DATE. THE OLD RECORD
IS 75 DEGREES SET BACK IN 2005.
REFER TO THE CLIMATE SECTION FOR INFORMATION ABOUT 90+ DEGREES
DAYS AND RECORD HIGHS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
FRIDAY IS EXPECTED TO BE THE HOTTEST DAY OF THE WEEK WITH HIGHS IN
THE UPPER 80S TO UPPER 90S AND DEW POINTS IN THE UPPER 60S TO LOWER
70S.
AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR EASTERN ULSTER AND
WESTERN DUTCHESS COUNTIES FROM NOON TO 8 PM.
A HEAT ADVISORY HAS BEEN ISSUED FOR THE GREATER CAPITAL
DISTRICT...MOHAWK VALLEY...LAKE GEORGE SARATOGA REGION...EASTERN
CATSKILLS...TACONICS...BERKSHIRES...AND LITCHFIELD AND EASTERN
WINDHAM COUNTIES FROM NOON TO 8 PM.
ON FRIDAY WILL HAVE A WEST TO SOUTHWEST FLOW ACROSS THE REGION WITH
AN UPPER-LEVEL TROUGH APPROACHING FROM THE WEST. THE MODEL GUIDANCE
INDICATES STORMS SHOULD INITIATE IN THE AFTERNOON ACROSS EASTERN
CANADA AND SHOULD MOVE SOUTHEASTWARD INTO NORTHERN NEW YORK STATE.
BEST CHANCES FOR CONVECTION WILL BE ACROSS THE NORTHERN MOST PORTION
OF THE FORECAST AREA BUT CAN NOT RULE OUT THREAT ACROSS THE REST OF
THE AREA. WENT TO WITH POPS UP NORTH AND SLIGHT CHANCE REST OF
FORECAST AREA.
NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE AREA ON SATURDAY IN
ADVANCE OF AN APPROACHING STRONG COLD FRONT WITH PRE-FRONTAL
TROUGH. THE REGION HAS BEEN OUTLOOKED FOR THE POTENTIAL OF SEVERE
WEATHER FOR DAYS. A WIDESPREAD OUTBREAK OF STRONG TO SEVERE STORMS
IS EXPECTED SATURDAY AFTERNOON AS PRE-FRONTAL BOUNDARY DEVELOPS IN
THE HOT AND UNSTABLE AIRMASS AND HEIGHTS FALL ALOFT AS UPPER
TROUGH MOVES INTO REGION. THE COLD FRONT WILL MOVE THROUGH SATURDAY
NIGHT REPLACING THE HEAT AND HUMIDITY WITH A SEASONABLE AIRMASS.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
MODEL GUIDANCE IS IN SOME AGREEMENT ON THE LONGWAVE PATTERN WITH A
NORTHEAST PACIFIC TROUGH...WESTERN CONUS RIDGE AND A EASTERN CONUS
TROUGH FOR THE PERIOD. HOWEVER...THERE ARE DIFFERENCES IN THE
INDIVIDUAL MODEL RUNS AND ENSEMBLE MEMBERS ON THE MID LEVEL/SURFACE
DETAILS...MOVEMENT AND AMPLITUDE OF SYSTEMS. HAVE FOLLOWED GUIDANCE
FROM THE WEATHER PREDICTION CENTER FOR THE TIME PERIOD.
OVERALL...LOOKING AT A SEASONABLE AIRMASS ACROSS THE REGION WITH DEW
POINTS ON THE RISE AS THE WEEK PROGRESSES BUT NOT ANTICIPATING
OPPRESSIVE CONDITIONS. THE WEATHER WILL BECOMING MORE UNSETTLED AS
THE WEEK PROGRESSES.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL MAINLY PREVAIL THROUGH THE AFTERNOON
HOURS...WITH INTERMITTENT MVFR CONDITIONS DUE TO SCATTERED
CONVECTION POSSIBLE BEFORE MVFR HAZE/LOW STRATUS REDEVELOPS TONIGHT.
THIS AFTERNOON...CUMULUS FIELD WILL CONTINUE TO BLOSSOM ACROSS THE
REGION THIS AFTERNOON WITH MAINLY VFR FLYING CONDITIONS EXPECTED FOR
MUCH OF THE AFTERNOON. SCATTERED CONVECTION ASSOCIATED WITH A WEAK
FRONTAL BOUNDARY WILL FORM ACROSS WESTERN NEW YORK AND GRADUALLY
MOVE EAST THROUGH THE AFTERNOON HOURS. DUE TO THE SCATTERED NATURE
OF THIS CONVECTION...AND STILL SOME UNCERTAINTY REGARDING COVERAGE
THIS AFTERNOON...HAVE ONLY GONE WITH VCSH IN THE TAFS BEGINNING AT
20Z AT THIS TIME AND WILL AMEND AS NEEDED.
TONIGHT INTO FRIDAY...ANY LINGERING CONVECTION SHOULD DIMINISH BY
THE EARLY EVENING HOURS WITH THE LOSS OF DAYTIME HEATING. SOME
SCATTERED TO BROKEN HIGH-LEVEL CIRRUS CLOUDS ASSOCIATED WITH A
CONVECTIVE COMPLEX IN THE UPPER MIDWEST WILL SPILL ACROSS THE REGION
TONIGHT. WITH CONTINUED MOIST LOW-LEVELS...HAZE/LOW STRATUS MVFR IS
ONCE AGAIN EXPECTED TO DEVELOP ESPECIALLY AT KGFL AND KPSF WHERE
LOCAL MOISTURE POOLING WILL BE ENHANCED. HAVE LEFT OUT ANY MENTION
OF IFR FOG AT THIS TIME AS BOUNDARY LAYER WINDS WILL BE SLOW TO
DECOUPLE ALLOWING FOR ENOUGH MOISTURE TO BE MIXED OUT DURING THE
OVERNIGHT.
WINDS THIS AFTERNOON WILL BE SOUTHWESTERLY/WESTERLY AND BREEZY
AROUND 10-15 KNOTS WITH GUSTS UP TO 25 KNOTS POSSIBLE ESPECIALLY AT
KALB AND KPSF. WINDS WILL DIMINISH DURING THE OVERNIGHT GENERALLY
LESS THAN 5 KNOTS AND PICK UP AGAIN FRIDAY AROUND AND BECOME
SOUTHWESTERLY AROUND 8-14 KNOTS.
WE ARE STARTING A NEW EXPERIMENTAL FORMAT FOR DISPLAYING THE
EXTENDED PORTION OF THE AVIATION DISCUSSION. THIS FORMAT BREAKS THE
EXTENDED PERIODS INTO 12-HOUR INCREMENTS. IT DOES NOT INCLUDE THE
POSSIBILITY OF IFR/VFR BUT THE POTENTIAL SENSIBLE WEATHER AND
"POTENTIAL" IMPACT THE WEATHER MIGHT CAUSE. WE HAVE OMITTED THE WORD
POTENTIAL TO KEEP THE VERBIAGE SHORTER.
OUTLOOK...
FRIDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
SATURDAY: HIGH OPERATIONAL IMPACT. LIKELY RAIN SHOWERS...THUNDERSTORMS.
SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
SUNDAY: NO OPERATIONAL IMPACT. NO SIGNIFICANT WEATHER.
SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIGNIFICANT WEATHER.
MONDAY: NO OPERATIONAL IMPACT. NO SIGNIFICANT WEATHER.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. SLIGHT CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. SLIGHT CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
WEDNESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
&&
.FIRE WEATHER...
HAZY...HOT AND HUMID WITH A CHANCE FOR THUNDERSTORMS INTO THIS
EVENING. THE HEAT AND HUMIDITY WILL PERSIST INTO THE SATURDAY. A
STRONG COLD FRONT WILL APPROACH ON SATURDAY TRIGGERING NUMEROUS
THUNDERSTORMS. A MORE SEASONABLE AIR MASS WILL BE USHERED INTO THE
REGION WITH THE PASSAGE OF THE COLD FRONT SATURDAY NIGHT AND EARLY
SUNDAY MORNING.
&&
.HYDROLOGY...
HAZY...HOT AND HUMID WITH A CHANCE FOR THUNDERSTORMS INTO THIS
EVENING. THE HEAT AND HUMIDITY WILL PERSIST INTO THE SATURDAY. A
STRONG COLD FRONT WILL APPROACH ON SATURDAY TRIGGERING NUMEROUS
THUNDERSTORMS. A MORE SEASONABLE AIR MASS WILL BE USHERED INTO THE
REGION WITH THE PASSAGE OF THE COLD FRONT SATURDAY NIGHT AND EARLY
SUNDAY MORNING.
STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL ESPECIALLY ON
SATURDAY. THE GOOD NEWS STORMS WILL MOVE AND NOT EXPECTING TRAINING
OR BACKBUILDING OF STORMS ACROSS THE REGION. AVERAGE BASIN
RAINFALL ON SATURDAY LOOK TO BE UNDER AN INCH.
IT HAS BEEN FAIRLY DRY OF LATE AND THEREFORE FFG VALUES HAVE
GENERALLY INCREASED TO BETWEEN 2 AND 3 INCHES ACROSS OUR REGION.
FOR THESE REASONS...A WIDESPREAD FLASH FLOOD SITUATION IS NOT LIKELY
BUT THERE ALWAYS COULD BE LOCALIZED FLASH FLOODING. FOR THE MOST
PART WE EXPECT ONLY MINOR RISES ON THE MAIN STEM RIVERS.
DRY WEATHER RETURNS SUNDAY INTO THE FIRST PART OF MONDAY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.CLIMATE...
TO ACCESS HEAT RELATED CLIMATE DATA INCLUDING HEAT WAVES...NUMBER
90+ DEGREES DAYS AND 100+ DEGREES DAYS...PLEASE VISIT
WWW.WEATHER.GOV/ALY/SPECIALDATAALB
NUMBER OF 90+ DEGREE DAYS AND RECORD HIGHS...
ALBANY NY...
2013 MAY: 1 DAY
2013 JUNE: 4 DAYS
2013 JULY: 8 DAYS THROUGH THE 18TH
2012:13 DAYS
2011: 8 DAYS
2010: 14 DAYS
NORMAL: 10 DAYS
THE TEMPERATURE HAS EXCEEDED 90 DEGREES MAKING IT 5 CONSECUTIVE DAYS
OF 90+ DEGREES. THE LAST TIME THIS OCCURRED WAS JULY 5-9 2011.
RECORD HIGHS: (DATE BACK TO 1874)
JULY 18: 100 DEGREES 1953
JULY 19: 97 DEGREES 1904
GLENS FALLS NY...
2013 MAY: 1 DAY
2013 JUNE: 2 DAYS
2013 JULY: 5 DAYS THROUGH THE 18TH
2012: 8 DAYS
THE TEMPERATURE HAS EXCEEDED 90 DEGREES MAKING IT 4 CONSECUTIVE DAYS
OF 90+ DEGREES.
RECORD HIGHS: (DATE BACK TO 1949)
JULY 18: 97 DEGREES 1953
JULY 19: 95 DEGREES 1977
POUGHKEEPSIE NY...
2013 MAY: 3 DAY
2013 JUNE: 4 DAYS
2013 JULY: 9 DAYS THROUGH THE 18TH
2012: 22 DAYS
THE TEMPERATURE HAS EXCEEDED 90 DEGREES MAKING IT 5 CONSECUTIVE DAYS
OF 90+ DEGREES.
RECORD HIGHS: (DATE BACK TO 1949)
JULY 18: 100 DEGREES 1991
JULY 19: 102 DEGREES 1991
BENNINGTON VT...
2013 MAY: NONE
2013 JUNE: NONE
2013 JULY: 2 DAYS
2012: 7 DAYS
PITTSFIELD MA...
2013 MAY: NONE
2013 JUNE: NONE
2013 JULY: NONE
2012: 3 DAYS
&&
.EQUIPMENT...
KENX NATIONAL WEATHER SERVICE DOPPLER RADAR WILL BE UNAVAILABLE
THROUGH EARLY AUGUST. A MAJOR HARDWARE FAILURE WITH THE RADAR HAS
BEEN IDENTIFIED. FIXING THIS WILL REQUIRE HEAVY DUTY EQUIPMENT AND
A TEAM OF EMPLOYEES FROM THE RADAR OPERATIONS CENTER. WE APOLOGIZE
FOR THE INCONVENIENCE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR CTZ001-013.
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR CTZ001-013.
NY...HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR NYZ038>041-043-
047>054-058>061-063-066-083-084.
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NYZ041-049-050-
052-053-059-060-064>066-083.
EXCESSIVE HEAT WARNING FROM NOON TO 8 PM EDT FRIDAY FOR NYZ064-
065.
MA...HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR MAZ001-025.
VT...HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR VTZ015.
&&
SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...IRL
FIRE WEATHER...IAA
HYDROLOGY...IAA
CLIMATE...ALY
EQUIPMENT...ALYHazardous weather outlook, Jul 18, 6:19 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
719 PM EDT THU JUL 18 2013
CTZ001-013-NYZ041-049-050-052-053-059-060-066-083-191100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN SARATOGA-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN DUTCHESS-
SOUTHEAST WARREN-
719 PM EDT THU JUL 18 2013
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAKE GEORGE SARATOGA
REGION...GREATER CAPITAL DISTRICT...MID HUDSON VALLEY OF GREENE
AND COLUMBIA COUNTIES...SOUTHERN TACONICS...AND LITCHFIELD
COUNTY.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY
THIS EVENING. A STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
ISOLATED THUNDERSTORMS ARE POSSIBLE ON FRIDAY.
THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE
STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY
THUNDERSTORM AS WELL.
THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY.
NYZ064-065-191100-
EASTERN ULSTER-WESTERN DUTCHESS-
719 PM EDT THU JUL 18 2013
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON VALLEY OF
ULSTER AND DUTCHESS COUNTIES.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY
THIS EVENING. A STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
ISOLATED THUNDERSTORMS ARE POSSIBLE ON FRIDAY.
THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE
STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY
THUNDERSTORM AS WELL.
THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY.
MAZ001-025-NYZ038>040-043-047-048-051-054-058-061-063-084-VTZ015-
191100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN COLUMBIA-WESTERN ULSTER-SOUTHERN WASHINGTON-EASTERN WINDHAM-
719 PM EDT THU JUL 18 2013
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOHAWK AND SCHOHARIE
VALLEYS...EASTERN CATSKILLS...CENTRAL AND NORTHERN
TACONICS...WASHINGTON COUNTY NEW YORK...BERKSHIRES...AND
CONNECTICUT RIVER VALLEY OF SOUTHEASTERN VERMONT.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY
THIS EVENING. A STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ON FRIDAY.
THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE
STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY
THUNDERSTORM AS WELL.
THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY.
NYZ032-033-042-082-VTZ013-014-191100-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
BENNINGTON-WESTERN WINDHAM-
719 PM EDT THU JUL 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS OF EAST CENTRAL NEW YORK AND THE SOUTHERN GREEN
MOUNTAINS OF SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY
THIS EVENING. A STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ON FRIDAY.
THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE
STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY
THUNDERSTORM AS WELL.
THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY.
In the hours before
Special weather statement, Jul 18, 5:34 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
634 PM EDT THU JUL 18 2013
NYZ064>066-182315-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
634 PM EDT THU JUL 18 2013
...A STRONG THUNDERSTORM IN
EASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 45 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
STAATSBURG...OR ABOUT OVER RHINEBECK...AND MOVING SOUTHEAST AT 20
MPH.
THE THUNDERSTORM WILL BE NEAR...
STANFORDVILLE AND PLEASANT VALLEY BY 650 PM EDT
MILLBROOK BY 700 PM EDT
DOVER PLAINS AND 7 MILES SOUTHWEST OF AMENIA BY 715 PM EDT
LAT...LON 4183 7350 4163 7362 4184 7400 4197 7393
TIME...MOT...LOC 2234Z 296DEG 18KT 4185 7387
FRUGIS
Special weather statement, Jul 18, 5:57 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
657 PM EDT THU JUL 18 2013
MAZ025-NYZ060-061-182330-
SOUTHERN BERKSHIRE MA-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
657 PM EDT THU JUL 18 2013
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 45 MPH...FREQUENT
LIGHTNING...AND VERY HEAVY RAIN. THE HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AND LOW LYING
AREAS. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF AUSTERLITZ...OR
ABOUT 9 MILES SOUTHEAST OF CHATHAM...AND MOVING SOUTHEAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
HOUSATONIC BY 715 PM EDT
GREAT BARRINGTON BY 720 PM EDT
SHEFFIELD BY 725 PM EDT
LAT...LON 4204 7324 4205 7329 4220 7368 4236 7358
4223 7312
TIME...MOT...LOC 2257Z 294DEG 19KT 4224 7351
IAAThunderstorm Wind, Berkshire
- When
- July 18, 6:24 PM EST
- Where
- Berkshire County, 0.52 mi NE of Alford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.236, -73.413
Numerous trees were reported down in Alford as a result of thunderstorm winds.
Thunderstorm Wind, Berkshire
- When
- July 18, 6:35 PM EST
- Where
- Berkshire County, 0.5 mi ESE of Great Barrington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.197, -73.361
Several trees were reported down in Great Barrington as a result of thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 18 to 20, 20135 deaths · 1 event
- Heat in Maryland, July 18, 20134 deaths · 12 events
- Lightning Strike in Michigan, July 18, 20131 death · $70,000 · 1 event
- Flash Flooding and Lightning Strikes in Colorado, July 18, 201310 injured · $30,000 · 4 events
- Hail and Damaging Winds in Michigan, July 18 to 19, 2013$453,000 · 70 kt wind · 14 events
- Flash Flood and Damaging Winds in Tennessee, July 18, 2013$370,000 · 61 kt wind · 6 events
- Flash Flooding and Debris Flows in Colorado, July 18, 2013$153,000 · 0.75 in hail · 9 events
- Flash Flooding and Flooding in Puerto Rico, July 18, 2013$58,000 · 28 events
- Lightning Strike in Wisconsin, July 18, 2013$162,000 · 1 event
- Flash Flooding and Hail in Minnesota, July 18 to 19, 2013$110,000 · 52 kt wind · 7 events
- Flash Flood and Damaging Winds in Mississippi, July 18 to 20, 2013$98,000 · 53 kt wind · 8 events
- Damaging Winds in Kentucky, July 18, 2013$102,000 · 83 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460268, 460269.